MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported to cook by another manufacturer, a performer introducer was used during placement of another manufacturer's pulmonary artery pressure monitoring device.The intended procedure was completed without incident and the patient completed two hours of flat bedrest postoperatively.No lines remained in the access site.Upon standing for the first time after the procedure, a pop was heard and the groin incision site began to bleed.Manual pressure was held for twenty minutes and a compression device was used at 80mmhg for two hours.The patient was kept overnight for observation.The hematoma had resolved the next morning and the patient's vital signs and hemoglobin were reportedly stable.The patient was discharged without incident.There has been no alleged malfunction of the cook performer introducer.Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Additional information: event summary: as reported to cook by another manufacturer, a performer introducer was used during placement of another manufacturer's pulmonary artery pressure monitoring device.The intended procedure was completed without incident and the patient completed two hours of flat bedrest postoperatively.No lines remained in the access site.Upon standing for the first time after the procedure, a pop was heard, and the groin incision site began to bleed.Manual pressure was held for twenty minutes and a compression device was used at 80mmhg for two hours.The patient was kept overnight for observation.The hematoma had resolved the next morning and the patient's vital signs and hemoglobin were reportedly stable.The patient was discharged without incident.There has been no alleged malfunction of the cook performer introducer.Investigation - evaluation.A document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, documentation, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.At this time there is no alleged device malfunction and thus a representative device from the lot will not be examined.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: the complaint device is packaged with instructions for use (ifu) t_intro_rev6, which states that the device is ¿intended for introduction of balloons, closed and non-tapered end catheters or other diagnostic and interventional devices¿.Precautions include: ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.¿; ¿when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.The complaint was not confirmed.Based on the investigation results, there is evidence to support that the device was manufactured to specification.At this time, there is no alleged device malfunction.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11101407
Report Number1820334-2020-02399
Device Sequence Number4088858
Product Code DYB
UDI-Device Identifier00827002073692
UDI-Public(01)00827002073692(17)230602(10)13144296
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberN/A
Device Catalogue NumberRCF-12.0-38-J
Device Lot Number13144296
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT CARDIOMEMS, FEM STOP; ABBOTT CARDIOMEMS, FEM STOP
Outcome Attributed to Adverse Event Hospitalization;